MAUDE Adverse Event Report: COOK INC FANELLI LAPAROSCOPIC ENDOBILIARY STENT SET; FGE CATHETER, BILIARY, DIAGNOSTIC

COOK INC FANELLI LAPAROSCOPIC ENDOBILIARY STENT SET; FGE CATHETER, BILIARY, DIAGNOSTIC
Model Number G13699
Medical Device Problem Code Material Disintegration (1177)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Customer (person): postal code: (b)(6).Phone: (b)(6).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that a fanelli laparoscopic endobiliary stent was found to be broken into multiple pieces within the packaging.The issue was found prior to patient contact, so the product was not used.
 
Additional Manufacturer Narrative
This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
It was reported in additional information received on 08nov2020 that the device was stored in a sterile store room area and not in direct light.
 
Additional Manufacturer Narrative
Investigation / evaluation: (b)(6) from (b)(6) hospital - (b)(6) in (b)(6) informed cook on 25sep2020 of an incident involving a fanelli laparoscopic endobiliary stent set [rpn: c-fbss-100] from lot number: 8548680.Prior to patient contact, the device was opened from the package to find it perishing and breaking into pieces.The device was stored in a sterile storeroom area and not in direct light.Based on past reported failures, the stent has broken upon opening the package.Therefore, cook is interrupting the failure of the device as the stent breaking.A review of the complaint history, device history record (dhr), instructions for use (ifu), quality control and specifications, as well as a visual inspection of the returned device, was conducted during the investigation.One fbss device not including the stent was returned to cook for evaluation.Upon visual inspection, a kink was noticed near the fitting.No other damage was noted.Based on this information, cook has concluded that the device was manufactured to specification.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the design history file (dhf) showed that this device is both safe and effective for its intended use.A review of the dhrs for the reported complaint device lot: (8548680) and the related raw material stent lot revealed no recorded non-conformances.A database search found one other event associated with the device lot in which the device broke into pieces.As there are adequate inspection activities established, there is objective evidence that the dhr was fully executed, and no non-conformances have been recorded in association with the device lot, cook has concluded that there is no evidence that non-conforming product exists either in house or in field.Cook also reviewed product labeling.The product¿s instructions for use [ifu], ¿fanelli laparoscopic endobiliary stent system¿, provides the following information to the user related to the reported failure mode: how supplied: "store in a dark, dry, cool place.Avoid extended exposure to light.Upon removal from package, inspect the product to ensure no damage has occurred.¿ based on the information provided, inspection of the returned product, and the results of the investigation, definitive root causes for this event have been traced to the environment and the device's design being inadequate for its purpose.Though the user facility stated that the device was not stored in direct light, it is possible the device could have been exposed to light prior to reaching the facility.Appropriate measures have been taken to address this failure mode.A capa previously completed for this failure mode with this device concluded that the stent material is sensitive to light and that prolonged exposure results in the material becoming brittle.This would make the device more likely to break from normal shipping and / or handling conditions.As a result, sablock packaging is now used for these devices and includes uv inhibitors to protect the product from uv rays.As the complaint device was manufactured prior to capa implementation, the quality engineering risk assessment suggests that no further action is required.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
FANELLI LAPAROSCOPIC ENDOBILIARY STENT SET
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key10648236
Report Number1820334-2020-01819
Device Sequence Number16798886
Product Code FGE
UDI-Device Identifier00827002136991
UDI-Public(01)00827002136991(17)210130(10)8548680
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K010601
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/30/2021
Device Model NumberG13699
Device Catalogue NumberC-FBSS-100
Device Lot Number8548680
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/16/2020
Initial Date Received by Manufacturer 09/25/2020
Supplement Date Received by Manufacturer11/08/2020
12/07/2020
Initial Report FDA Received Date10/08/2020
Supplement Report FDA Received Date11/19/2020
12/09/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1